Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2013, 6:18 AM CDT for DeKalb County, Smith County, Wilson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 6:18 AM CDT (11:18 UTC)
- Expired
- May 19, 2013, 7:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS54 KOHX 191118
SVROHX
TNC041-159-189-191200-
/O.NEW.KOHX.SV.W.0045.130519T1118Z-130519T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
618 AM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN MIDDLE TENNESSEE...
EASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 AM CDT
* AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS EXTENDED FROM LEBANON TO WATERTOWN...AND WERE MOVING EAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...TUCKERS CROSSROADS...
DICKERSON CHAPEL RECREATION AREA...ALEXANDRIA...HICKMAN...CENTER
HILL LAKE...SOUTH CARTHAGE...DOWELLTOWN AND LIBERTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3600 8576 3596 8601 3596 8608 3597 8609
3596 8611 3596 8621 3630 8639 3632 8628
3630 8626 3632 8625 3633 8620 3629 8613
3634 8609 3637 8592
TIME...MOT...LOC 1118Z 270DEG 12KT 3627 8629 3602 8614
$$
SHAMBURGER1 follow-up statement
508
WWUS54 KOHX 191141
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT SUN MAY 19 2013
TNC041-159-189-191200-
/O.CON.KOHX.SV.W.0045.000000T0000Z-130519T1200Z/
SMITH TN-WILSON TN-DE KALB TN-
641 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DE KALB...EASTERN WILSON AND SMITH COUNTIES UNTIL 700 AM CDT...
AT 635 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG TWO LINES...WITH ONE LINE EXTENDING FROM LEBANON TO
WATERTOWN...AND ANOTHER LINE EXTENDING FROM CARTHAGE TO
GORDONSVILLE. BOTH LINES OF STORMS WERE MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...TUCKERS
CROSSROADS...CENTER HILL LAKE...EDGAR EVANS STATE PARK...DICKERSON
CHAPEL RECREATION AREA...SOUTH CARTHAGE...LIBERTY...DOWELLTOWN AND
ALEXANDRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3600 8576 3596 8601 3596 8608 3597 8609
3596 8611 3596 8616 3630 8634 3632 8628
3630 8626 3632 8625 3633 8620 3629 8613
3634 8609 3637 8592
TIME...MOT...LOC 1138Z 271DEG 13KT 3625 8619 3600 8604
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:45 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 19, 3:45 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 AM CDT SUN MAY 19 2013 .DISCUSSION... WARM AND MUGGY AIRMASS ACROSS THE REGION THIS MORNING WITH SCATTERED SHRA AND A FEW TSRA ONGOING. AREA WILL STILL BE INFLUENCED BY REMNANT SHORT WAVE JUST TO OUR NORTH TODAY AS DEEPER RIDGING BUILDS IN THE FROM THE WEST. WILL KEEP INHERITED FCST POPS GOING...20 PCT WEST INCREASING TO LIKELY ON THE PLATEAU. A STRONG/SEVERE STORM CANNOT BE RULED OUT TODAY WITH MODERATE INSTABILITY IN PLACE. MAV TEMPS LOOK RSNBL. DEEP RIDGING THEN BUILDS IN FOR THE FIRST PART OF THE WORKWEEK. MONDAY LOOKS DRY FOR MOST OF THE REGION BUT WILL CARRY A 20 POP ON THE PLATEAU FOR DIURNAL CONVECTION. WILL CONTINUE LOW POPS ON TUESDAY WITH INCREASING DIURNAL INSTABILITY. SUMMER LIKE TEMPERATURES APPROACHING 90 BOTH DAYS AWAY FROM THE PLATEAU. NEW MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT THAT WED/WED NGT WILL BE THE FOCUS FOR RAIN CHANCES WITH THE NEXT SYSTEM. MID LEVEL WIND FIELDS LOOK A LITTLE BETTER ON THE 00Z RUNS...AROUND 40 KTS OR SO...AND THERE IS DECENT SPEED SHEAR. DEPENDING ON THE DEGREE OF INSTABILITY WE REALIZE THERE COULD BE SOME SEVERE WEATHER AND WILL MENTION THE POTENTIAL IN THE UPDATED HWO. HIGH PRESSURE THEN BUILDS IN FROM THE NORTH THROUGH WHAT LOOKS TO BE A PRETTY NICE HOLIDAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 68 89 69 / 40 10 05 10 CLARKSVILLE 87 66 88 68 / 30 10 05 10 CROSSVILLE 79 64 84 65 / 60 40 20 10 COLUMBIA 86 68 89 69 / 40 10 05 10 LAWRENCEBURG 86 67 88 67 / 30 10 05 05 WAVERLY 87 67 88 69 / 30 10 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE
Hazardous weather outlook, May 19, 5:01 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN MAY 19 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT AND A FEW STORMS COULD BE STRONG TO SEVERE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JOHNSTONE
In the hours before
Special weather statement, May 19, 4:11 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SUN MAY 19 2013
TNZ066-190945-
CUMBERLAND-
411 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 407 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FAIRFIELD GLADE...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAB ORCHARD.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3589 8471 3585 8473 3582 8478 3581 8482
3586 8521 3606 8517 3600 8472 3599 8471
3591 8467
SHAMBURGERSpecial weather statement, May 19, 4:15 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT SUN MAY 19 2013
TNZ007-191000-
ROBERTSON-
415 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...
AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF SPRINGFIELD...MOVING EAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CEDAR HILL...SPRINGFIELD...
GREENBRIER AND RIDGETOP.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3655 8672 3641 8675 3639 8678 3636 8679
3635 8682 3636 8684 3638 8685 3637 8687
3639 8690 3637 8699 3640 8701 3645 8711
3656 8710
SHAMBURGERSpecial weather statement, May 19, 4:48 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 AM CDT SUN MAY 19 2013
TNZ027-028-191030-
DAVIDSON-WILSON-
448 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON AND WESTERN
WILSON COUNTIES...
AT 446 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DONELSON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...BERRY HILL...LAKEWOOD...
HERMITAGE...PERCY PRIEST LAKE...MOUNT JULIET...RURAL HILL...BELINDA
CITY...GLADEVILLE AND LEBANON.
SMALL HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3603 8624 3604 8643 3610 8651 3607 8652
3608 8654 3605 8657 3606 8677 3624 8678
3625 8663 3624 8659 3626 8658 3628 8625
SHAMBURGERLocal storm report, May 19, 5:05 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL HERMITAGE 36.20N 86.62W
05/19/2013 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1300410
TJSpecial weather statement, May 19, 5:13 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT SUN MAY 19 2013
TNZ008-028-062-191100-
RUTHERFORD-SUMNER-WILSON-
513 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD...SOUTHERN
SUMNER AND WILSON COUNTIES...
AT 511 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
MURFREESBORO...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SMYRNA...RURAL HILL...
HENDERSONVILLE...MOUNT JULIET...MURFREESBORO...BELINDA CITY...
WALTERHILL...GLADEVILLE...GALLATIN...LASCASSAS...CEDARS OF LEBANON
STATE PARK AND LEBANON.
PENNY SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY RAINFALL...AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS.
LAT...LON 3642 8630 3591 8615 3587 8617 3579 8619
3580 8650 3606 8657 3608 8652 3610 8651
3611 8653 3613 8653 3617 8657 3624 8659
3625 8664 3643 8668
SHAMBURGERSpecial weather statement, May 19, 5:57 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 AM CDT SUN MAY 19 2013
TNZ008-028>030-064-191145-
DE KALB-SMITH-SUMNER-TROUSDALE-WILSON-
557 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST DE
KALB...SMITH...SOUTHEAST SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 555 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASTALIAN
SPRINGS TO WATERTOWN...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
LEBANON...DICKERSON CHAPEL RECREATION AREA...WATERTOWN...TUCKERS
CROSSROADS...HARTSVILLE...ALEXANDRIA...LIBERTY...CENTER HILL
LAKE...DOWELLTOWN...DIXON SPRINGS...CARTHAGE...AND HICKMAN.
PENNY SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY RAINFALL...AND
FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS.
LAT...LON 3648 8618 3644 8616 3642 8594 3600 8575
3596 8601 3597 8609 3596 8611 3598 8631
3645 8647 3648 8622
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:29 AM CDT | Special Weather Statement | OHX | Maury | 31 min |
| May 19, 4:00 AM CDT | Special Weather Statement | OHX | Marshall | 30 min |
| May 19, 4:11 AM CDT | Special Weather Statement | OHX | Cumberland | 34 min |
| May 19, 4:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| May 19, 4:48 AM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| May 19, 5:13 AM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 47 min |
| May 19, 5:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 48 min |
| May 19, 6:34 AM CDT | Special Weather Statement | OHX | Sumner | 26 min |
| May 19, 8:48 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 42 min |
| May 19, 10:07 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 38 min |
| May 19, 11:01 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Overton | 44 min |
| May 19, 11:28 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 19, 12:33 PM CDT | Special Weather Statement | OHX | White | 42 min |
| May 19, 12:36 PM CDT | Special Weather Statement | OHX | White | 39 min |
| May 19, 1:06 PM CDT | Special Weather Statement | OHX | Van Buren, White | 54 min |
| May 19, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
| May 19, 1:52 PM CDT | Flash Flood Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| May 19, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 37 min |
| May 19, 2:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 4 hr |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| May 19, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 21 min |
| May 19, 3:14 PM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| May 19, 3:36 PM CDT | Special Weather Statement | OHX | Cannon | 24 min |
| May 19, 3:45 PM CDT | Special Weather Statement | OHX | Grundy | 30 min |
| May 19, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 27 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 33 min |
| May 19, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 22 min |
| May 19, 4:43 PM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.